PLANAR OPEN BOOK DECOMPOSITIONS OF 3-MANIFOLDS


Onaran S.

ROCKY MOUNTAIN JOURNAL OF MATHEMATICS, vol.44, no.5, pp.1621-1630, 2014 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 44 Issue: 5
  • Publication Date: 2014
  • Doi Number: 10.1216/rmj-2014-44-5-1621
  • Title of Journal : ROCKY MOUNTAIN JOURNAL OF MATHEMATICS
  • Page Numbers: pp.1621-1630

Abstract

Due to Alexander, every closed oriented 3-manifold has an open book decomposition. In this note, we review two proofs of this theorem, one which constructs a planar open book decomposition. We then present an algorithmic way for determining the monodromy of this planar open book decomposition.